Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A remark on cosine families


Author: Samuel M. Rankin
Journal: Proc. Amer. Math. Soc. 79 (1980), 376-378
MSC: Primary 47D05; Secondary 34G10
MathSciNet review: 567976
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C(t),t \in R$, be a strongly continuous cosine family and A its infinitesimal generator. Then the set $ E\stackrel{def}{=}\{ x \in X:C(t)x$ is once continuously differentiable in t on R} of the Banach space X is contained in the domain of $ {( - A)^\alpha }$ for $ 0 \leqslant \alpha < 1/2$.


References [Enhancements On Off] (What's this?)

  • [1] A. V. Balakrishnan, Fractional powers of closed operators and the semigroups generated by them, Pacific J. Math. 10 (1960), 419–437. MR 0115096 (22 #5899)
  • [2] H. O. Fattorini, Ordinary differential equations in linear topological spaces. I, J. Differential Equations 5 (1969), 72–105. MR 0277860 (43 #3593)
  • [3] H. O. Fattorini, Ordinary differential equations in linear topological spaces. II, J. Differential Equations 6 (1969), 50–70. MR 0277861 (43 #3594)
  • [4] J. Kisyński, On operator-valued solutions of d'Alemberts' functional equation. II, Studia Math. 42 (1971), 43-66.
  • [5] S. G. Kreĭn, Linear differential equations in Banach space, American Mathematical Society, Providence, R.I., 1971. Translated from the Russian by J. M. Danskin; Translations of Mathematical Monographs, Vol. 29. MR 0342804 (49 #7548)
  • [6] B. Nagy, Cosine operator functions and the abstract Cauchy problem, Period. Math. Hungar. 7 (1976), no. 3-4, 213–217. MR 0450730 (56 #9023)
  • [7] Amnon Pazy, Semi-groups of linear operators and applications to partial differential equations, Department of Mathematics, University of Maryland, College Park, Md., 1974. Department of Mathematics, University of Maryland, Lecture Note, No. 10. MR 0512912 (58 #23754)
  • [8] C. C. Travis and G. F. Webb, Cosine families and abstract nonlinear second order differential equations, Acta Math. Acad. Sci. Hungar. 32 (1978), no. 1-2, 75–96. MR 0499581 (58 #17404)
  • [9] C. C. Travis and G. F. Webb, Second order differential equations in Banach space, Nonlinear equations in abstract spaces (Proc. Internat. Sympos., Univ. Texas, Arlington, Tex., 1977) Academic Press, New York, 1978, pp. 331–361. MR 502551 (81j:34110)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D05, 34G10

Retrieve articles in all journals with MSC: 47D05, 34G10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0567976-0
PII: S 0002-9939(1980)0567976-0
Keywords: Cosine family, semigroup of operators, differential equation
Article copyright: © Copyright 1980 American Mathematical Society